MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES MAMMOSTAR TISSUE MARKER

CARBON MEDICAL TECHNOLOGIES MAMMOSTAR TISSUE MARKER
Catalog Number STAR1401
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A retrospective chart review post market clinical follow-up study reported that an immune response was observed with a causal association.Clinical management included topical medication resulting in a full recovery.The procedure was carried out despite the presence of an infection, which is a known risk factor.Despite a warning in the ifu, the marker was inserted into a blood vessel.
 
Additional Manufacturer Narrative
The mammostar biopsy site identifier is a sterile, single-patient use device that is placed into soft tissue during a biopsy procedure to radiographically mark a surgical location.In all cases, the mammostar biopsy site identifier is used in conjunction with a biopsy needle and other accessories to complete the biopsy procedure.No testing on the specific device has been conducted as the device was not returned for evaluation.A review of the device history record for this specific lot could not be performed because there was no lot number available associated with this complaint.Upon release, every lot is reviewed and certified to have met all specification requirements.Biocompatibility testing was conducted as part of the initial qualification of this device and was determined to be nonimmunogenic.Although it could not be concluded that this device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported adverse event.As such, we are submitting this medwatch report.The information contained herein is being provided to fda to comply with regulations relating to medical device reporting and is based on information submitted by others that may not be factually correct.This submission does not constitute a determination or admission that a device has malfunctioned or that a device is related to a death or injury.

Brand Name
MAMMOSTAR TISSUE MARKER
Common Device Name
TISSUE MARKER
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES
1290 hammond rd
st. paul MN 55110
Manufacturer (Section G)
CARBON MEDICAL TECHNOLOGIES
1290 hammond rd
st. paul MN 55110
Manufacturer Contact
tina wittchow
1290 hammond rd
st. paul, MN 55110
6516538512
MDR Report Key19399287
Report Number2134494-2024-00015
Device Sequence Number20889863
Product Code NEU
UDI-Device Identifier00858015005424
UDI-Public00858015005424
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTAR1401
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Initial Report FDA Received Date05/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale